or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › Family Planning › Should I stop the mini-pill? side effects, second child
New Posts  All Forums:Forum Nav:

Should I stop the mini-pill? side effects, second child

post #1 of 3
Thread Starter 

I have been on a pop for the past 6 months. My dd is 9 months old. She is still breastfeeding.

 

Did anyone else have their periods get lighter as the months go by? It's like when I had my iud... just some light spotting. Now I am spotting for the second time this month. Also I feel more cramps than I ever did before. The side effect I worry about most is its effect on my weight. After I got rid if my iud my weight steadly dropped until my second trimester. I lost about 25 pounds in 6 months without any major changes. 

 

I have not talked to DH about stopping the pill yet because I know he would just encourage me to because he wants more kids. I don't want to be this overweight and out of shape when I get pregnant. I really don't feel healthy but I'm afraid that the pill isn't helping. I'm afraid condoms are not a good choice for us.

post #2 of 3

Any hormonal methods of birth control are known to be less than healthy, so if health is a concern, I would switch to condoms personally. Non-lube condoms used with a natural/condom safe lubricant would be the healthiest choice. The prelubed ones have some nasty chemicals I avoid personally. And if you aren't supplementing with b complex vitamins you probably should. The pill is known to drain you of your B6 stores. I would take at least 25 mg of B6 and if you have a luteal phase defect, you'll want to take 50-100mg per day. B12 is something you could be low on as well and would potentially benefit from extra.

 

 

Also, though I don't know if this makes a difference to you, the majority of hormonal or IUD methods can cause early abortions. If you are interested you can look it up.

post #3 of 3

I had terrible side effects with the mini-pill, but my worst was migraines. They would get so bad that my vision would become blurry and I couldn't be in light or around any noise. I would definitely look into switch to something without hormones. Have you thought about FAM/NFP at all? If you could, I really recommend reading Taking Charge of Your Fertility...it really helps breakdown all the different signs our body gives us when we're ovulating, about to start our periods, etc and how to keep track of when we're fertile. I've been doing this and using a diaphragm for over a year (my son is 15 months) with no problems at all :)

New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Family Planning
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › Family Planning › Should I stop the mini-pill? side effects, second child